DOI 10.1186/s12245-025-01101-0
Anaphylactic shock following intravenous ranitidine in rural Nepal: a case report.
Аннотация
BACKGROUND
Ranitidine, a histamine-2 (H2) receptor antagonist, is widely used for acid-peptic disorders. Although generally safe, it is a rare but recognized cause of drug-induced anaphylaxis, with an estimated incidence of 0.2-0.7% for H2 receptor blockers and proton pump inhibitors. We report a near-fatal case of ranitidine-induced anaphylactic shock successfully managed in a rural hospital.
CASE PRESENTATION: A 35-year-old female developed sudden shortness of breath, hypotension, and drowsiness within minutes of receiving a 50 mg intravenous (IV) dose of ranitidine for epigastric discomfort at a local clinic. She had no prior exposure to ranitidine or known allergies. On arrival, her blood pressure was 60 mmHg systolic, pulse 130/min, and SpO₂ 60%. She had diffused urticaria and wheezing. A diagnosis of anaphylactic shock was made. Immediate management included high-flow oxygen, intramuscular epinephrine (0.5 mg, 1:1000), followed by intravenous hydrocortisone. Significant improvement occurred within 10 minutes and she was discharged after 24 hours of observation.
CONCLUSION
This case highlights that ranitidine, although commonly used, can rarely trigger severe anaphylactic shock even in patients without prior exposure or known allergies. Early recognition of the reaction and timely administration of intramuscular epinephrine were key to the patient's rapid recovery. Awareness of this potential adverse reaction is important for all clinicians who administer H2-receptor antagonists.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.